MAUDE Adverse Event Report: EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PHYSIO ANNULOPLASTY RING WITH HOLDER - MITRAL; RING, ANNULOPLASTY

EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PHYSIO ANNULOPLASTY RING WITH HOLDER - MITRAL; RING, ANNULOPLASTY
Model Number 4450
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Dyspnea (1816); Mitral Valve Stenosis (1965)
Date of Event 03/31/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Host fibrous (pannus) tissue growth is expected in all prosthetic/bioprosthetic heart valves and largely attributable to the host response (such as the foreign body reaction) to the implants.In vast majority cases, the pannus tissue is from surrounding native anatomy such as annulus.The time course and severity of pannus growth is largely variable among the patients.A certain degree of host tissue growth is expected.However, abnormal or severe pannus growth can eventually affect the function of the valve.According to literature, pannus typically occurs between 12 months to 5 years.The underlying mechanism is still not fully understood, but it is generally believed that the patient factors (such as patient immune system, age, other comorbidities, local anatomy et.Al.) may play important roles in pannus growth in bioprosthetic heart valves.The root cause of this event cannot be determined with the available information.The device history record (dhr) review was completed and this device passed all manufacturing and sterilization inspections prior to release for distribution.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
Edwards learned through the implant patient registry that a 24mm 4450 mitral ring was explanted after an implant duration of six (6) months due to excessive pannus resulting in mitral stenosis.The patient presented with worsening shortness of breath.The explanted ring was replaced with a 25mm 7300tfx valve.Per received medical records, the patient presented with worsening shortness of breath.The mitral valve was found to have a lot of pannus close from the ring onto the mitral leaflets and that had a reduced mobility of the mitral leaflet.The leaflet was a small size also, but there was significant ingrowth of tissue over onto the leaflet.The cor knots were removed and the ring was excised.A 25mm 7300tfx valve was implanted.The valve seated quite well with no pvl.The patient was taken to the icu in a stable, but critical condition.The patient was discharged to rehab in stable condition on pod # 5.Edwards lifesciences maintains an implant patient registry.This registry is a patient tracking mechanism for serialized edwards implantable devices (bioprosthetic heart valves and annuloplasty rings), rather than a true post-market surveillance registry.Through the registry, edwards is notified when these devices are implanted.In addition, patient and/or device status may be reported to the registry via the implantation data cards.The information is received from various sources (e.G.Surgeon, hospital, and patient family members) and is not received in the form of a conventional "customer complaint".The information reported may or may not be related to the edwards device.

Brand Name
CARPENTIER-EDWARDS PHYSIO ANNULOPLASTY RING WITH HOLDER - MITRAL
Common Device Name
RING, ANNULOPLASTY
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
MDR Report Key12035134
Report Number2015691-2021-03702
Device Sequence Number16549734
Product Code KRH
UDI-Device Identifier00690103020212
UDI-Public00690103020212
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K926138
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/24/2024
Device Model Number4450
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/27/2021
Supplement Date Received by Manufacturer07/27/2021
Initial Report FDA Received Date06/21/2021
Supplement Report FDA Received Date07/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR